Alert archive / Missouri / Flash Flood Warnings in 1997
Flash Flood Warning 22, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 12, 1997, 5:07 AM CDT for Newton County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 1997, 5:07 AM CDT (10:07 UTC)
- Expired
- Jun 12, 1997, 8:10 AM CDT
- In force
- 3 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Newton County, MO
The radar
The Springfield radar (KSGF), 91 km from the middle of the area, began a volume at 10:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.1 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 175 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1032 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 121009 FFWSGF MOC145-121310- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 507 AM CDT THU JUN 12 1997 * FLASH FLOOD WARNING FOR NEWTON COUNTY - SOUTHWESTERN MISSOURI * UNTIL 810 AM CDT * SOME AREAS OR STREAMS AFFECTED LOW LYING STREETS IN NEOSHO ALONG SHOAL CREEK LOW WATER BRIDGES THROUGHOUT THE COUNTY * CAUSE AND EFFECT STRONG THUNDERSTORMS CONTINUE TO PRODUCE TORRENTIAL RAINS ACROSS NEWTON COUNTY. DOPPLER RADAR WAS ESTIMATING BETWEEN ONE AND TWO INCHES OF RAIN IN THE PAST HOUR. * FORECAST CONDITIONS SEVERAL WAVES OF STORMS WILL PUSH THROUGH THE AREA WHICH HAS ALREADY RECEIVED HEAVY RAIN ADDING TO THE PRECIPITATION TOTALS. AN ADDITIONAL INCH OF RAIN IS POSSIBLE. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER CO@VERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LINDENBERG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 2:29 AM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jun 12, 2:29 AM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 230 AM CDT THU JUN 12 1997 MAIN FCST PROBLEM CONTINUES TO BE WITH TSRA CHCS/HVY RAIN AND SVR POTENTIAL. SFC LOW CONTINUES TO DEVELOP ACROSS THE PLAINS WITH FRONTAL BNDRY STILL WELL TO THE S FROM N LA INTO W OK. RADAR SHOWS SOME TSRA PUSHING INTO E PTN OF WW410 ACROSS SE KS WITH MAIN LINE OF TSRA STILL ACROSS E KS PUSHING SE INTO W CWA. LINE BEGINNING TO BOW OUT AND MAY SEE SOME STG WIND GUSTS ACROSS W CWA LATER THIS SHIFT. AS LOW CONTINUES TO DEVELOP TODAY LOOKS LIKE GOOD WAA PATTERN SETTING UP ACROSS CWA WHICH WILL AID IN THE DESTABILIZATION OF THE ATMOSPHERE. ETA FCST CAPES THIS AFTERNOON FROM 1500-3000 J/KG. FRONT WILL ALSO BEGIN TO LIFT NORTHWARD AND WILL BE A KEY FEATURE FOR TSRA DEVELOPMENT THIS AFTERNOON AND EVENING. MAIN SVR THREAT WILL PROBABLY BE TO THE S ACROSS OK/AR WHERE BEST INSTABILITY WILL OCCUR AND WHERE MCS BNDRY LIKELY TO END UP LATER TDY. ANOTHER MCS WILL LIKELY DEVELOP ACROSS MO TONIGHT AND PUSH THRU CWA WITH THE POSSIBILITY OF MORE HVY RAIN. WILL LET THE DAY SHIFT DO FURTHER ANALYZING ON THE SITUATION FOR POTENTIAL FFA. WITH GOOD WAA TODAY AND S-SW WINDS WILL GO MUCH WARMER ACROSS THE JLN AREA THAN IN SGF BASED ON CLIMATOLOGY. GUID NUMBERS LOOK PRETTY GOOD. RECOMMENDATIONS FOR TODAY SGF...M CLDY. 50% TSRA. HIGH AROUND 80. S10-15. JLN...M CLDY. 50% TSRA. HIGH IN THE MID 80S. S10-20. UNO...M CLDY. 30% TSRA. HIGH AROUND 80. S10-15. VIH/AIZ...M CLDY. 50% TSRA. HIGH AROUND 80. S10-15. CCF... SGF EE 081/064 080/063 081 05575 JLN EE 087/068 084/065 084 05575 LINDENBERG
In the hours before
Special weather statement, Jun 12, 1:09 AM CDT, 3 hours 58 minutes before
KSZ073-097-101-MOZ066-077-088-093-101-120715- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 109 AM CDT THU JUN 12 1997 ...SEVERE THUNDERSTORM WATCH UNTIL 7AM... A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED BY THE STORM PREDICTION CENTER FOR THE FOLLOWING COUNTIES IN SOUTHEAST KANSAS... BOURBON CRAWFORD CHEROKEE INCLUDING THE TOWNS OF FORT SCOTT AND PITTSBURG. THE WATCH IS VALID UNTIL 7AM WITH THE POTENTIAL FOR SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS AND LARGE HAIL. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.
Special weather statement, Jun 12, 1:10 AM CDT, 3 hours 57 minutes before
KSZ073-097-101-MOZ066-077-088-093-101-120715- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 109 AM CDT THU JUN 12 1997 ...SEVERE THUNDERSTORM WATCH UNTIL 7AM... A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED BY THE STORM PREDICTION CENTER FOR THE FOLLOWING COUNTIES IN SOUTHEAST KANSAS... BOURBON CRAWFORD CHEROKEE INCLUDING THE TOWNS OF FORT SCOTT AND PITTSBURG. THE WATCH IS VALID UNTIL 7AM WITH THE POTENTIAL FOR SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS AND LARGE HAIL. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 6:28 AM CDT | Flash Flood Warning | SGF | Barry | 3 hr |
| Jun 12, 8:38 AM CDT | Flash Flood Warning | SGF | Texas | 3 hr |
Nearby
Flash Flood Warnings in Missouri, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.